Background/aim: Capecitabine is a prodrug of 5-fluorouracil and has shown significant antitumor activity. The main adverse effects are hand-foot syndrome, diarrhea, and dermatitis. In recent years, hypertriglyceridemia has been reported in patients treated with capecitabine. Dyslipidemia is a rare but important side effect of capecitabine. The aim of this study is to examine the changes in lipid levels during capecitabine treatment and to raise awareness of pharmacovigilance. Materials and methods: In this retrospective study, it was aimed to analyze lipid metabolism after capecitabine treatment and is intended to contribute to the formation of a pharmacoepidemiological database. For this purpose, triglyceride, cholesterol, HDL, LDL, ALT, AST, ALP, MCV, and Hb blood levels of 57 patients treated with capecitabine at the Department of Medical Oncology, Faculty of Medicine, Çukurova University, were examined before and after five cycles of treatment. Results: Blood triglyceride and cholesterol levels were significantly increased after capecitabine treatment. The increase in triglyceride levels was higher than the increase in cholesterol levels. Conclusion: In the light of these findings, monitoring of the lipid profile should be considered in cancer patients treated with capecitabine.
Capecitabine, triglycerides, cholesterol
SÜRMELİOĞLU, NURSEL; PAYDAŞ, SEMRA; KARATAŞ, YUSUF; and SEYDAOĞLU, GÜLŞAH
"Evaluation of lipid profiles in patients treated with capecitabine,"
Turkish Journal of Medical Sciences: Vol. 47:
4, Article 24.
Available at: https://journals.tubitak.gov.tr/medical/vol47/iss4/24